View Full Version : Propecia shedding: Some say it's real and others don't....
I've seen some truly horrendous pictures of Propecia shedding phases.
Some guy looked like he went bald from using Propecia. He had been shedding for over a damn year! He looked fine before going on it too.
There doesn't seem to be a consensus. Is this shedding phase even covered in the scientific literature for the drug?
One thing I don't understand about Propecia and other hair loss drugs is that there seems to be a lot of hearsay and anecdotal evidence.
Why don't the researchers cover this stuff?
09-27-2015, 02:40 PM
Why would they go out of their way? They don't care. I don't know or understand it either and it seems it would be more openly discussed. I have been on fin for 6.5 months and am still shedding like crazy. I have lost a bit of density AND my scalp burns and itches sometimes. I am at the end of my rope with this hair loss shit. Every one says that there is no way finasteride can cause additional loss and blah blah blah.... but I strongly believe in the power of the body's feedback mechanisms... if you suppress a hormone your body can very easily counteract that with producing more androgen receptors or testosterone... in which case you will lose even more hair.
the lack of scientific research on this is shady as ****
all we seem to get is anecdotal comments from people who don't react well to fin, dut, etc.
10-04-2015, 09:24 AM
i would agree, but also add that the lack of really solid scientific evidence on MOST pharm drugs is rather limited and, yes shady and there is a reason for this. Remember that every single day people are making their lives MUCH worst by taking a prescription that is supposed to make it much better. In some cases it is a somewhat reasonable gamble. In most other cases, we put our fate in the hands of doctors that are SUPPOSED to care for us. I believe with cosmetic drugs, there is an even bigger lack of certainty, scientific evidence and caring when prescribed these drugs. The first time I saw a HT surgeon, she wrote me a script for finasteride in like two seconds. I even asked her if there were side effects and she just shook her head no.
That being said... I still think fin is a solid drug when it comes to treating hair loss, however, one that needs to be taken with extreme caution. In terms of shedding, once again, who knows? HT doctors don't, derms don't even people who have been researching this field for 30-40 years don't seem to know. That's because of the enormous amount variables involved with MPB ON TOP of all the variables of the hair cycle. One thing I do believe 100% for certain is that fin WILL drastically alter the hair cycle. If you have been going through TE or aggressive MPB your hair cycle is all out of wack. In order for a restoration of a healthy cycle a lot of things need to occur and this is why fin may take so long for some people. You may be losing a lot of thick hairs, but along with that perhaps a lot of vellous ones too as the follicle continually cycles to bring back terminal hair. this may take a while. That's why I also agree with the theory that you need to wait a year to see if the drug is of any benefit.